Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Wheels4

What To Do About Redness (Pics)

I used to have perfectly clear skin and the correct skin tone. Out of nowhere my skin got so bad with cystic acne i had to be put on accutane. Since then I have struggled to get my face close to what it was. My acne is 90% better then when I started accutane in January 2010 but as far as how my skin looks, I was hoping it would be far, far better at this point.

While on accutane I noticed my face getting much more red. My face was always red. Even worse when I flushed, when I played sports I would look like a tomato. The acne caused my anxiety to get so bad I could feel my face turning bright red in class. All thin happened in a span of less than 4 months. Now I have blotchy red skin. I've tried to help it with little success. I don't know if current acne causes this redness or what. I was thinking acne.org's acne regimen might help but I don't know if it would help redness. I've tried emu oil which I used to think help, but no so sure anymore.

I've included a picture. You can see around my lips my skin is white but as you go further to my cheeks you can see the redness. It honestly looks worse in person to me.

Please if you know anyway to help let me know.

post-121735-0-77741500-1356593140_thumb.

post-121735-0-77741500-1356593140_thumb.

Edited by Wheels4

Share this post


Link to post
Share on other sites

This reminds me abit about my redness. i have a bit of redness underneath my eyes which also came with accutane. However the worst redness and shit I'm experiencing is from using differin (started a month after end of accutane for some tiny bumps). It has basically ruined my cheecks and they're red and unclear from all the shit that the drug brought up to the surface, WORST.DECISION.EVER. Now I've stopped using that after attempting to use it for 3 months and I just gotta play the waiting game.

But my point was that I'd warn you against using differin or any other topicals, your skin is more fragile post-accutane for at least a year. (From what my doctor has told me). Also, I spoke to a highly rated specialist trough phone ~one month ago, and he said that in many cases redness caused by accutane fades by itself and isn't actually rosacea, which is fits with what my derm has told me.

But if I were you I'd get an appointment with your derm to see what he/she says.

Share this post


Link to post
Share on other sites

This reminds me abit about my redness. i have a bit of redness underneath my eyes which also came with accutane. However the worst redness and shit I'm experiencing is from using differin (started a month after end of accutane for some tiny bumps). It has basically ruined my cheecks and they're red and unclear from all the shit that the drug brought up to the surface, WORST.DECISION.EVER. Now I've stopped using that after attempting to use it for 3 months and I just gotta play the waiting game.

But my point was that I'd warn you against using differin or any other topicals, your skin is more fragile post-accutane for at least a year. (From what my doctor has told me). Also, I spoke to a highly rated specialist trough phone ~one month ago, and he said that in many cases redness caused by accutane fades by itself and isn't actually rosacea, which is fits with what my derm has told me.

But if I were you I'd get an appointment with your derm to see what he/she says.

my face is very red as well. i thought it was from all the red spots i still have/irritation from dry skin.. i did use differin for quite a while, and i have always thought about the possibility that this caused my skin to turn red. the big mistake i made was using differin for such a long time without using moisturizers... i remember about a year ago that my face wasnt red at all, but as i mentioned i thought this redness was sort of the "last step" in having acne, if you know what i mean?

if it is caused by the differin gel, do you know if it will fade away?

Edited by heavybro

Share this post


Link to post
Share on other sites

Some people get Accutane-induced rosacea. You can tell by the characteristic butterfly pattern the redness has on your face.

Unfortunately the only cure for broken capillaries is laser treatment. The lasers heat up the broken veins so they collapse and eventually absorb into the body.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×